Can taking antibiotics cause thrush?

Answer

Unless precautions are taken, taking antibiotcs can cause a number of infections, including oral thrush. Thrush is a form of fungal infection caused by Candida albicans. Wide-spectrum antibiotics kill most of the bacteria in the body, including the beneficial bacteria that keep Candida albicans under control.

According to Michigan State University, thrush is a serious concern in those with compromised immune systems from diseases such as HIV, cancer or lupus. Often, these patients are given antifungals in addition to antibiotics. In normal patients, eating yogurt with live cultures or taking probiotics during a course of antibiotics can help prevent thrush or other yeast infections.

Q&A Related to "Can taking antibiotics cause thrush?"
Antibiotics are medications used to treat bacterial infections. They work by killing all bacteria—both good and bad—throughout the body, which can result in lowered immunity
http://www.ehow.com/about_5529991_can-system-after...
Also throw away your toothbrush and get new one. You may be reinfecting yourself. Suck on Vit C drops, sold near cough drop area pharmacy.
http://answers.yahoo.com/question/index?qid=200808...
Dogs can be prescribed a variety of antibiotics, including penicillin-class, cephalsporin-class, macrolides, fluoroquinolones and tetracycline-class. However, the dosage, route of
http://wiki.answers.com/Q/What_antibiotics_can_dog...
Illnesses, stress, or medications can disturb the balance, causing the fungus
http://www.chacha.com/question/what-illnesses-can-...
Explore this Topic
Penicillin is an antibiotic used to treating bacteria caused diseases and just like penicillin, cephalexin is a prescription antibiotic to treatment of bacterial ...
About -  Privacy -  Careers -  Ask Blog -  Mobile -  Help -  Feedback  -  Sitemap  © 2014 Ask.com